Thunderstorm Wind, Humboldt
- When
- September 30, 5:38 PM PST to 5:39 PM PST
- Where
- Humboldt County, (Wmc)winnemuca Muni
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.900, -117.800
Thunderstorm winds gusted to 64 mph at the Winnemucca airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Thunderstorm winds gusted to 64 mph at the Winnemucca airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Sep 30, 4:47 PM PST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 547 PM PDT FRI SEP 30 2011 .SYNOPSIS...HIGH PRESSURE WILL START TO MOVE EASTWARD AS A SYSTEM MOVES INTO THE PACIFIC NORTHWEST. ISOLATED THUNDERSTORMS POSSIBLE TONIGHT AND THIS WEEKEND. A MAJOR CHANGE IN PATTERN IS EXPECTED NEXT WEEK...AS A STRONG COLD FRONT TERMINATES SUMMER FOR NORTHERN NEVADA. && .UPDATE...LATEST RADAR DATA DEPICTS MULTIPLE CELLS OVER THE LKN CWA...HAVE UPDATE POPS...WX...SKY...AND LAL GRIDS FOR 00Z TO 06Z... AS WEAK SHORT WAVE PUSHES ACROSS THE REGION. && .PREV DISCUSSION... /ISSUED AT 417 PM / SYNOPSIS...HIGH PRESSURE WILL START TO MOVE EASTWARD AS A SYSTEM MOVES INTO THE PACIFIC NORTHWEST. ISOLATED THUNDERSTORMS POSSIBLE THIS WEEKEND. A MAJOR CHANGE IN PATTERN IS EXPECTED NEXT WEEK...AS A STRONG COLD FRONT TERMINATES SUMMER FOR NORTHERN NEVADA. SHORT TERM...TONIGHT THROUGH SUNDAY. THE LONGWAVE PATTERN FEATURES AN UNSEASONABLY HIGH RIDGE OVER THE LKN CWA WITH 500MB HEIGHTS ABOVE 582 DAM. A DEEP TROF WILL MOVE INTO THE PACIFIC NORTHWEST THIS WEEKEND...MOVING THE UPPER LEVEL HIGH THAT IS CURRENTLY OVER UTAH INTO NEW MEXICO. HEIGHTS WILL ONLY GET REDUCED SLIGHTLY THIS FORECAST PERIOD WITH THE 582 DAM EXTENDING FROM JACKPOT TO TONOPAH WHICH IS WARM RELATIVE TO THE TIME OF YEAR. SO FAR TODAY...THE HIGH AT THE ELKO AIRPORT WAS 90F AND THE ALL TIME RECORD FOR THIS DATE IS 91F. AT WMC...THE RECORD HIGH FOR TODAY IS 95F AND TODAY AT WMC IT HAS ALREADY REACHED 92F. THIS FORECAST PERIOD...PWATS WILL RANGE BETWEEN .40 TO .65 OF AN INCH. ISOLATED CONVECTION AREADY OBSERVED FROM NORTHERN NYE TO SOUTHERN ELKO TODAY AND MORE THUNDERSTORMS EXPECTED TOMORROW AND SUNDAY. LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. ACTIVE PATTERN STILL EXPECTED TO DEVELOP IN THE LONG TERM. GFS AND ECMWF ARE RELATIVELY SIMILAR IN THEIR DEPICTION OF THE SYSTEMS...WITH THE MAIN DIFFERENCE BEING ONE OF TIMING. GFS IS FASTER WHILE THE EC SLOWER AND DEEPER. A BROAD SOUTHWESTERLY FLOW AHEAD OF THE TROF OFF THE WEST COAST SUNDAY NIGHT AND MONDAY. AIRMASS UNSTABLE EASTERN NV FOR ISOLATED TSTMS MONDAY AFTN. LATEST EC SPLITTING THE FIRST WAVE OF ENERGY SOUTH INTO SOUTHERN CA BY TUESDAY MORNING WHILE GFS BRINGS A WEAK COLD FRONT INTO WESTERN NV. EC SOLUTION HAS WRAP AROUND MOISTURE MOVING INTO CENTRAL NV TUESDAY AFTN. WILL KEEP TO THE GFS SOLUTION KEEPING SHOWERS MAINLY OVER NORTHERN NV. WITH EC SOLUTION...PRECIP DOES NOT MAKE IT INTO THE CWA UNTIL LATE WEDNESDAY AFTN WHILE GFS ACROSS MOST OF THE CWA. HAVE MADE KEPT SHOWERS ACROSS MOST OF THE AREA WEDNESDAY...BUT ATTM A BLEND OF BOTH MODELS MAY BE BETTER SOLUTION. THE MAJOR FEATURE IN THE LONG TERM CONTINUES TO BE THE TROUGH ON WEDNESDAY AND THURSDAY. THE GFS HAS BEEN PRETTY CONSISTENT WITH THIS SYSTEM...KEEPING THE TROUGH OPEN AND FAIRLY PROGRESSIVE. THE ECMWF ON THE OTHER HAND HAS BEEN FLIP FLOPPING BETWEEN A CLOSED LOW AND OPEN TROUGH...AND ALSO VARYING ON SPEED AND HOW FAR SOUTH THE FEATURE WILL DIG. INTERESTINGLY...A COUPLE GEFS MEMBERS ALSO SHOW THE LOW CLOSING OFF. WHILE CONFIDENCE IN THE SPECIFICS IS STILL LOW...PRECIPITATION IS LIKELY...AND AS COLD AIR SURGES IN THE SNOW LEVELS WILL DROP BRINGING SNOW TO THE MOUNTAINS AND POSSIBLY SOME HIGHER VALLEYS. THE GFS SHOWS THINGS DRYING OUT BY FRIDAY AFTERNOON...WHILE THE ECMWF IS ABOUT 24 HOURS SLOWER. WITH COLD SURGE OF AIR...EXPECTING BELOW NORMAL TEMPS BY THE END OF THE PERIOD. AVIATION...AN APPROACHING WEATHER SYSTEM WILL RESULT IN ISOLATED TSTMS ACROSS WHITE PINE AND NE ELKO COUNTY EARLY THIS EVENING. TSTMS WILL DEVELOP ACROSS CENTRAL NV AND PORTION OF NE ELKO COUNTY FRIDAY AFTERNOON. WINDS WILL INCREASE FROM THE SOUTH ON FRIDAY...WITH GUSTS POSSIBLY REACHING NEAR 30 KNOTS AT KTPH AND KELY. OTHERWISE...VFR CIGS AND VIS THROUGH THE NEXT 24 HOURS. FIRE WEATHER...A WEAK SYSTEM WILL BRING UNSETTLED WEATHER TO PORTIONS OF NORTHERN AND CENTRAL NEVADA THIS WEEKEND. A STRONG FRONT WILL PUSH ACROSS THE FIRE WEATHER ZONES NEXT WEEK. EXPECTING STRONG WINDS...WIDESPREAD PRECIPITATION AND A SHARP DROP IN TEMPERATURE. THIS SYSTEM WILL END SUMMER ACROSS NORTHERN NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 97/94
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 550 PM PDT FRI SEP 30 2011 NVZ013-030>037-020100- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 550 PM PDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN NEVADA AND WILL CONTUNUE INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SERIES OF STORM SYSTEMS WILL IMPACT THE GREAT BASIN THIS WEEKEND THROUGH NEXT WEEK. SATURDAY AND SUNDAY AFTERNOON...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY ACROSS WHITE PINE AND EASTERN ELKO COUNTIES AS A WEAK SYSTEM MOVES THROUGH. MONDAY AND TUESDAY...A STRONGER SYSTEM WILL MOVE THROUGH BRINGING WINDY CONDITIONS TO THE REGION BOTH MONDAY AND TUESDAY AFTERNOONS...ALONG WITH A COOLING TREND AND ADDITIONAL SHOWERS. WEDNESDAY...AN EVEN STRONGER SYSTEM WILL IMPACT THE GREAT BASIN...BRINGING MUCH COOLER TEMPERATURES AND PRECIPITATION. ANYONE PLANNING OUTDOOR ACTIVITIES NEXT WEEK SHOULD PREPARE FOR MUCH COOLER AND WETTER WEATHER THAN WE HAVE HAD FOR THE PAST SEVERAL WEEKS. THOSE WITH PLANS IN THE MOUNTAINS...SUCH AS HUNTERS AND HIKERS...SHOULD MONITOR THE FORECAST CLOSELY AS SNOW ACCUMULATIONS AT HIGHER ELEVATIONS ARE POSSIBLE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The Elko radar (KLRX), 86 km away, was scanning. The volume nearest the first event began at 01:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2011Every state in 2011This day in weather historyWarnings in Nevada, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339162.